Adhd / ODD Medicaton and side effects

(1 Post)
inspiration101 Sat 09-Nov-19 21:45:30

My ds age 11 was diagnosed at 9 and prescribed medikenet 10mg in the morning and 5mg top up at 1pm during school. This worked very well for 18 months with school reporting a significant improvement in his behaviour and focus. He did well in his sats and got a really good school report at the end of year 6. Over the summer he had a break from the medication and decided to research the ADHD medication and read that the medication stunts growth, this is a big issue for him as he is not very tall and hates being the smallest in the class. He has refused to take the meds since starting back at school in September and on the days i have managed to get him to take the medication he says it makes him feel very worried all day describing the feeling like waiting for something really bad to happen also he says he gets headaches. I put the medication in his juice one morning and when he came home from school he said he had the worries and head aches all day and knew that i had put it in his breakfasts somehow. He is now point blank refusing to take the medication and says that he always had the headaches and worries but did not know it was linked to the medication and did not know why he worried so much. His behaviour at secondary school has been poor with him being impulsive and answering back to teachers and often being very rude to the teachers. He has his appointment with the paed next week and he said he will try him on alternative medication. I want to know which medication has worked for Adhd /ODD without the side affects. Has any one tried various types and found one that works well for their child? I thought that we were doing so well on medikinet and feel so bad for my son that he was suffering with these side affects and I did not know for so long.

OP’s posts: |

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in